Alert archive / California / Gale Warnings in 2016
Gale Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Apr 27, 2016, 3:28 AM PDT. It took effect at Apr 27, 2016, 2:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2016, 3:28 AM PDT (10:28 UTC)
- In effect from
- Apr 27, 2016, 2:00 PM PDT
- Expired
- Apr 28, 2016, 8:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
624 WHUS76 KSGX 271028 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 328 AM PDT WED APR 27 2016 ...STRONG NORTHWEST WINDS THIS AFTERNOON AND TONIGHT... .WESTERLY WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. GALE FORCE WINDS ARE EXPECTED OVER THE OUTER WATERS THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE INNER WATERS. SHOWERS ARE POSSIBLE TONIGHT INTO THURSDAY. WEAK HIGH PRESSURE ALOFT WILL BRING LIGHTER WINDS AND DRY WEATHER FRIDAY. PZZ775-272100- /O.UPG.KSGX.GL.A.0004.160427T2100Z-160428T1500Z/ /O.NEW.KSGX.GL.W.0005.160427T2100Z-160428T1500Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 328 AM PDT WED APR 27 2016 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST INCREASING TO 15 TO 25 KTS THIS AFTERNOON WITH GUSTS 35 KTS. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS 10 FEET WITH STEEP WAVES. * OUTLOOK...WINDS WEAKEN BELOW GALE FORCE THURSDAY MORNING...BUT WIND GUSTS OF 20 TO 25 KTS MAY CONTINUE INTO THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ750-272100- /O.EXT.KSGX.SC.Y.0013.160427T2100Z-160428T1500Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 328 AM PDT WED APR 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... * WINDS...SOUTH WINDS THIS MORNING BECOMING NORTHWEST AND INCREASING TO 15 TO 20 KTS WITH GUSTS TO 25 KTS. OCCASIONAL GUSTS NEAR 30 KTS IN THE NORTHWEST PORTION. * WAVES/SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
3 follow-up statements
145 WHUS76 KSGX 272048 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 148 PM PDT WED APR 27 2016 ...STRONG NORTHWEST WINDS THIS AFTERNOON AND TONIGHT... .WESTERLY WINDS WILL INCREASE AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. GALE FORCE WINDS ARE EXPECTED OVER THE OUTER WATERS INTO TONIGHT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE INNER WATERS. SHOWERS ARE POSSIBLE TONIGHT INTO THURSDAY. WEAK HIGH PRESSURE ALOFT WILL BRING LIGHTER WINDS AND DRY WEATHER FRIDAY. PZZ775-280500- /O.CON.KSGX.GL.W.0005.160427T2100Z-160428T1500Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 148 PM PDT WED APR 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * WINDS...NORTHWEST INCREASING TO 15 TO 25 KTS THIS AFTERNOON WITH GUSTS 35 KTS. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS 10 FEET WITH STEEP WAVES. * OUTLOOK...WINDS WEAKEN BELOW GALE FORCE THURSDAY MORNING...BUT WIND GUSTS OF 20 TO 25 KTS MAY CONTINUE INTO THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ750-280500- /O.CON.KSGX.SC.Y.0013.160427T2100Z-160428T1500Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 148 PM PDT WED APR 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * WINDS...SOUTH WINDS THIS MORNING BECOMING NORTHWEST AND INCREASING TO 15 TO 20 KTS WITH GUSTS TO 25 KTS. OCCASIONAL GUSTS NEAR 30 KTS IN THE NORTHWEST PORTION. * WAVES/SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMALL
944 WHUS76 KSGX 280448 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 948 PM PDT WED APR 27 2016 ...STRONG NORTHWEST WINDS TONIGHT INTO THURSDAY MORNING... .GALE FORCE WEST-NORTHWEST WINDS ARE EXPECTED OVER THE OUTER WATERS TONIGHT INTO THURSDAY MORNING. IN ADDITION...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE INNER WATERS. WINDS WILL BEGIN TO WEAKEN BY LATE THURSDAY MORNING. PZZ775-281300- /O.CON.KSGX.GL.W.0005.000000T0000Z-160428T1500Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 948 PM PDT WED APR 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * WINDS...NORTHWEST 15 TO 25 KTS WITH GUSTS 35 KTS WILL OCCUR TONIGHT THROUGH THURSDAY MORNING. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS 10 TO 13 FEET WITH STEEP WAVES. * OUTLOOK...WINDS WEAKEN BELOW GALE FORCE THURSDAY MORNING...BUT WIND GUSTS OF 20 TO 25 KTS MAY CONTINUE INTO THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ750-281300- /O.CON.KSGX.SC.Y.0013.000000T0000Z-160428T1500Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 948 PM PDT WED APR 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * WINDS...NORTHWEST 15 TO 20 KTS WITH GUSTS TO 25 KTS. LOCAL WIND GUSTS TO 30 KT. * WAVES/SEAS...COMBINED SEAS OF 7 TO 10 FEET WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JT
145 WHUS76 KSGX 280953 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 253 AM PDT THU APR 28 2016 ...STRONG NORTHWEST WINDS SLOWLY DECREASING TODAY... .GALE FORCE WESTERLY WINDS OVER THE OUTER WATERS WILL GRADUALLY DECREASE THIS MORNING...BUT REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS THROUGH EARLY EVENING. THE SMALL CRAFT ADVISORY FOR THE INNER WATERS WILL EXPIRE AT 8 AM. PZZ775-281800- /O.CON.KSGX.GL.W.0005.000000T0000Z-160428T1500Z/ /O.NEW.KSGX.SC.Y.0014.160428T1500Z-160429T0400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 253 AM PDT THU APR 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS...NORTHWEST 20 TO 30 KTS WITH GUSTS TO 35 KTS THIS MORNING...DECREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY MIDDAY. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET WITH STEEP WAVES. * OUTLOOK...WINDS WEAKEN BELOW GALE FORCE THIS MORNING...BUT WINDS OF 15 TO 30 KT WILL CONTINUE THROUGH THIS EVENING. A SMALL CRAFT ADVISORY WILL BE EFFECT THROUGH 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-281500- /O.CON.KSGX.SC.Y.0013.000000T0000Z-160428T1500Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 253 AM PDT THU APR 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KTS WITH GUSTS TO 25 KTS. LOCAL WIND GUSTS TO 30 KT. * WAVES/SEAS...COMBINED SEAS OF 7 TO 10 FEET WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Apr 27, 3:28 AM PDT, 0 minutes earlier.
Area forecast discussion, Apr 27, 3:28 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
328 AM PDT WED APR 27 2016
.SYNOPSIS...
FAIR WEATHER WILL CONTINUE TODAY...BUT CLOUDS AND WINDS WILL
INCREASE THIS AFTERNOON AND EVENING AS A LOW PRESSURE TROUGH MOVES
INTO SOUTHERN CALIFORNIA. SHOWERS ARE POSSIBLE ACROSS THE REGION AND
STRONG WINDS WILL HIT PARTS OF THE MOUNTAINS AND DESERTS TONIGHT
THROUGH THURSDAY. FAIR WEATHER WILL PREVAIL FRIDAY AND SATURDAY.
ANOTHER TROUGH OF LOW PRESSURE WILL BRING A SLIGHT CHANCE OF
SHOWERS SATURDAY NIGHT AND SUNDAY MORNING. FAIR AND WARMER WEATHER
WILL RETURN NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
CLOUDS ARE HARD TO SPOT THIS MORNING BUT A FEW LOW CLOUDS HAVE
APPEARED OVER THE OCEAN AND SOME HIGH CLOUDS ARE INCREASING FROM
THE NORTH. FAIR BUT COOL WEATHER WILL PREVAIL TODAY AS WE GET
READY FOR A TROUGH OF LOW PRESSURE MOVING DOWN THE COAST. THIS
SYSTEM WILL INCREASE CLOUDS AND WINDS THIS AFTERNOON AND EVENING
LEADING TO SOME SHOWERS TONIGHT AND THURSDAY. THERE IS ALSO JUST
ENOUGH COLD AIR ALOFT TO DESTABILIZE THE ATMOSPHERE FOR A CHANCE
OF THUNDERSTORMS MAINLY FAR INLAND DURING THE AFTERNOONS. SHOWERS
WILL BE CONVECTIVE AND VERY SPOTTY SO AMOUNTS WILL RANGE FROM
NOTHING TO OVER A HALF INCH. SNOW LEVELS WILL BE QUITE HIGH BUT A
COUPLE INCHES COULD ACCUMULATE IN THE HIGHEST MOUNTAINS. WESTERLY
WINDS WILL BE STRONGEST THIS EVENING INTO THURSDAY MORNING...AND
ALONG RIDGETOPS AND DESERT SLOPES OF RIVERSIDE AND SAN DIEGO
COUNTIES. TOP GUSTS WILL EXCEED 50 MPH. ENOUGH MOISTURE AND
INSTABILITY REMAIN FOR SHOWERS AND ISOLATED TSTORMS THURSDAY
MAINLY IN THE MOUNTAINS. THE SYSTEM MOVES OUT AND WE WILL HAVE
FAIR WEATHER FRIDAY AND SATURDAY WITH SOME SORT OF COASTAL EDDY
AND AREAS OF COASTAL LOW CLOUDS NIGHTS AND MORNINGS. THE NEXT
TROUGH DIVES DOWN FROM THE NORTH...A MORE INTERIOR TRACK...AND
HEADS INTO SOUTHERN CALIFORNIA SATURDAY. MOISTURE IS LACKING BUT
DYNAMICS COULD SQUEEZE OUT A FEW SHOWERS SATURDAY NIGHT AND SUNDAY
MORNING MOST LIKELY IN THE MOUNTAINS. IT WILL BRING SOME STRONG
WINDS TO THE MOUNTAINS AND DESERTS TOO. DRY NORTHWEST FLOW WILL
FOLLOW SUNDAY AFTERNOON AND MONDAY FOR FAIR AND WARMER WEATHER. AN
UPPER RIDGE AMPLIFIES QUITE WELL NEXT TUESDAY FOR A BOOST IN
WARMTH. A BIG TROUGH DEVELOPS OVER THE OCEAN AROUND THE MIDDLE OF
NEXT WEEK THAT COULD DRAW MOISTURE AND SHOWERS INTO OUR REGION
LATER NEXT WEEK.
&&
.AVIATION...
271000Z...SCT-BKN015-020 TOPS 030 OVER THE COASTAL AIRPORTS THROUGH
17Z. 17-23Z...SCT020-030. AFT 23Z...BKN-OVC020-030 TOPS 050 NEAR THE
COAST SPREADING ACROSS THE VALLEYS AND TOWARD THE MOUNTAIN THROUGH
12Z THURSDAY. -SHRA FORMING AFTER 03Z AND BECOMING MORE WIDESPREAD
THROUGH 12Z WITH MTNS BECMG OBSCD IN CLDS AND PCPN.
&&
.MARINE...
300 AM...INCREASING WINDS THIS AFTERNOON AHEAD OF A COLD FRONT
APPROACHING FROM THE NORTH. STRONGEST WINDS WILL SURFACE LATE THIS
AFTERNOON AND TONIGHT WHEN GALE FORCE WIND GUSTS ARE EXPECTED IN THE
OUTER WATERS. SEAS WILL BUILD THIS EVENING INTO THURSDAY MORNING.
THIS COLD FRONT WILL ALSO BRING SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS TONIGHT AND THURSDAY.
FRIDAY THROUGH SUNDAY...LIGHT WINDS FRIDAY FOLLOWED BY SOME INCREASE
IN WESTERLY WINDS SATURDAY AND SUNDAY AS ANOTHER COLD FRONT MOVES
ACROSS THE SOUTHWEST.
&&
.BEACHES...
300 AM...MODERATE SURF TODAY...INCREASING SLIGHTLY TONIGHT AND
THURSDAY FROM A BUILDING SHORT PERIOD WESTERLY SWELL AT 8-10 SECONDS.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO NOON PDT THURSDAY FOR
COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO
COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY
MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.
PZ...GALE WARNING FROM 2 PM THIS AFTERNOON TO 8 AM PDT THURSDAY FOR
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM PDT
THURSDAY FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT TO 30 NM.
&&
PUBLIC...MM
AVIATION/MARINE/BEACHES...MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:57 PM PDT | Gale Watch | SGX | 7 hr | |
| Apr 26, 8:57 PM PDT | Small Craft Advisory | SGX | 35 hr | |
| Apr 27, 2:48 AM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.